Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Oct 27, 2010, 4:23 PM EDT for 4 counties in Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 4:23 PM EDT (20:23 UTC)
- Expired
- Oct 27, 2010, 5:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Amelia County, VA, Chesterfield County, VA, City of Richmond, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 12:13 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
023 WFUS51 KAKQ 272023 TORAKQ VAC007-041-145-760-272100- /O.NEW.KAKQ.TO.W.0039.101027T2023Z-101027T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 423 PM EDT WED OCT 27 2010 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA... NORTHWESTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA... SOUTHEASTERN POWHATAN COUNTY IN CENTRAL VIRGINIA... SOUTHWESTERN CITY OF RICHMOND IN CENTRAL VIRGINIA... * UNTIL 500 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES SOUTH OF MACON...OR 7 MILES SOUTHWEST OF POWHATAN...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MOSELEY...ROUTE 288 AND ROUTE 60...WOODLAKE SUBDIVISION... SALISBURY...BRANDERMILL SUBDIVISION...ROUTE 288 AND ROUTE 360...BON AIR...BEXLEY...CHULA...KIMBERLY FARMS...CHESNUT OAKS...FOUNDERS BRIDGE...CLOVER HILL...GENITO...PILKINTON...FLAT ROCK... CLAYVILLE...SKINQUARTER...HOLLY HILLS AND MIDLOTHIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3755 7750 3733 7751 3739 7803 3753 7802 TIME...MOT...LOC 2023Z 273DEG 34KT 3745 7797 $$ GINGRICH
1 follow-up statement
100 WWUS51 KAKQ 272042 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 442 PM EDT WED OCT 27 2010 VAC007-272052- /O.CAN.KAKQ.TO.W.0039.000000T0000Z-101027T2100Z/ AMELIA VA- 442 PM EDT WED OCT 27 2010 ...THE TORNADO WARNING FOR NORTH CENTRAL AMELIA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3742 7751 3746 7784 3754 7786 3755 7750 TIME...MOT...LOC 2042Z 264DEG 34KT 3749 7775 $$ VAC041-145-760-272100- /O.CON.KAKQ.TO.W.0039.000000T0000Z-101027T2100Z/ CHESTERFIELD VA-CITY OF RICHMOND VA-POWHATAN VA- 442 PM EDT WED OCT 27 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN POWHATAN... SOUTHWESTERN CITY OF RICHMOND AND NORTH CENTRAL CHESTERFIELD COUNTIES UNTIL 500 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR KIMBERLY FARMS...OR NEAR MOSELEY...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... ROUTE 288 AND ROUTE 60...BRANDERMILL SUBDIVISION...SALISBURY... BEXLEY...BON AIR...FOUNDERS BRIDGE AND MIDLOTHIAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3742 7751 3746 7784 3754 7786 3755 7750 TIME...MOT...LOC 2042Z 264DEG 34KT 3749 7775 $$ GINGRICH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:13 PM EDT, 10 minutes earlier.
Area forecast discussion, Oct 27, 4:13 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT WED OCT 27 2010
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK NORTHEAST TOWARDS HUDSON BAY
TONIGHT INTO THURSDAY MORNING. A COLD FRONT GRADUALLY PUSHES
ACROSS THE MID ATLANTIC STATES ON THURSDAY...AND PUSHES OFF THE
COAST THURSDAY EVENING. HIGH PRESSURE BUILDS INTO THE REGION FROM
THE WEST LATE THURSDAY NIGHT INTO THE WEEKEND...BRINGING MUCH
COOLER AND DRY CONDITIONS TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
TOR WATCH 733 REMAINS IN EFFECT FOR MUCH OF CNTRL AND ERN VA...AND
LWR MD ERN SHORE THRU 8 PM. SFC LVL WINDS GNLY 200-230 DIRECTION
AS OF 330 PM...BUT LATEST MSAS SHOWING PRES FALLS TO THE NW OF
RICHMOND. THIS MESOLOW MAY ALLOW THE WIND DIRECTIONS TO BACK A
FEW DEGREES FOR INCREASED SHEAR FOR POSSIBLE TORNADOES (TO MORE OF
A 170-200 DIRECTION). MAIN SVR THREAT LOOKS TO COME THIS
EVENG...PROBABLY BECMG MORE OF A HVY RAIN THREAT AFTER 00Z-02Z AS
SHEAR DIMINISHES AND DAYTIME HTG IS LOST. MAIN BATCH OF PRECIP
DOES NOT LOOK TO MAKE IT TO SE VA/NE NC UNTIL AFTER MIDNGT.
GIVEN PW/S BTWN 1.5 TO 2 IN AND DP TMPS 65-70...LCLLY HVY DOWNPOURS CUD
PRODUCE QPF'S AOA 1 INCH...AND WILL CONTINUE OVERNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
MAIN CHANGE TO THIS PORTION OF THE FCST HAS BEEN TO SLOW DOWN THE
CLEARING/DRYING TREND. ON THU...MAIN SHORTWAVE ENERGY LAGS BEHIND THE
WIND SHIFT BNDRY BY SEVERAL HRS...NOT SURPRISING SINCE THE SFC LOW
IS ALL THE WAY UP NEAR HUDSON BAY AT THIS PT...AND MID LVL FLOW
STAYS WSW. FAVOR A BLEND BETWN THE SLOWER NAM/ECMWF SOLN AND THE
FASTER GFS (ALL MODELS ARE A LOT SLOWER THAN PRV RUNS HAD BEEN). THIS
ALLOWS FOR LIKELY POPS THROUGH MOST OF THE MRNG/ERLY AFTN HRS TWDS
THE COAST AND AT LEAST LOW END CHC FOR THE I-95 CORRIDOR. SKIES
LOOK TO CLR FROM NW TO SE DURING THE AFTN...BUT BKN/OVC CONDS MAY
LINGER ALL DAY FROM VA BCH TO NE NC. DESPITE VERY WARM HUMID
AIRMASS OVER THE EAST...TEMPS LIKELY ONLY RISE A FEW DEGREES FROM
AM LOWS DUE TO ALL THE CLOUDS/PRECIP. OVERALL MOST AREAS CAN
EXPECT HIGHS IN THE UPR 70S TO ARND 80 (LWR 80S IF CLEARING IS
FASTER).
UPR SHORTWAVE TRACKS ACRS SRN VA THU EVENG. BY THIS TIME THINK THE
MSTR WILL BE LMTD SO HAVE KEPT FCST DRY (ALTHOUGH LATEST ECMWF IS
EVEN SLOWER AND MORE AMPLIFIED SO THIS WILL BEAR WATCHING). SKIES
LOOK TO BECOME MCLR AFTER MIDNIGHT...WITH MUCH COOLER AIR MOVING
IN. LOWS IN THE 40S TO LWR 50S.
DRY/COOL FRI-SAT...HIGHS IN THE 60S AND LOWS FRI NGT/SAT AM INTO
THE 30S WELL INLAND...40S TWDS THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LONG TERM PERIOD LOOKS TO BE DOMINATED BY CANADIAN HIGH PRESSURE
WHICH WL DIVE SOUTH FROM SERN CANADA INTO NEW ENGLAND FOR THE LATTER
HALF OF THE WEEKEND INTO ERY NEXT WEEK. THIS FEATURE WILL PUSH A
(DRY) BACK DOOR BOUNDARY SOUTH INTO THE AREA ON SUNDAY...JUST AHEAD
OF A WEAK S/W TROUGH CROSSING INTO THE AREA FROM THE OH/TN VLYS.
KEPT SUNDAY/MONDAY DRY WITH GOOD MODEL AGREEMENT THAT FLAT/DRY
DOWNSLOPE FLOW CONTINUES THROUGH THE WEEKEND. WHILE DETAILS REMAIN A
BIT UNRESOLVED...BIG STORY FOR NEXT WEEK WL BE WITH AMPLIFICATION OF
THE LONGWAVE PATTERN FOR THE MIDDLE TO LATTER PORTION OF NEXT
WEEK...WITH STRONG UPR LVL TROUGH DROPPING FROM CENTRAL CANADA AND
DIGGING A DEEP UPR TROUGH INTO THE SERN CONUS. AS THIS
HAPPENS...HIGH PRESSURE OVER NEW ENGLAND WILL START TO RIDGE DOWN
THE EASTERN SEABOARD WITH LLVL ENE WNDS/HYBRID CAD-WEDGE PATTERN
SETTING UP. THIS TRANSLATES TO INCREASED FORECAST CONFIDENCE TOWARDS
INCREASING CLDS AND A TURN TWDS COOLER/WETTER CONDITIONS FOR THE
MIDWEEK PERIOD NEXT WEEK. HV ACCORDINGLY BUMPED UP POPS/CLD COVER
FOR THIS PERIOD AND LOWERED TEMPS ABT A CATEGORY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG SW FLOW CONTS THIS AFTN AHEAD OF SLOW MOVING COLD FRONT
PUSHING IN FROM THE W...RADAR SHOWS PREFRONTAL ACTIVITY DVLPNG
ALONG A DCA TO DAN LINE. SATELLITE AND VISUAL OBS SHOWING SOME
BREAKS IN CLD COVER SO AFTN HEATING SHOULD ASSIST TSTM DVLPMT. HAVE NOT
TRIED TO TIME TSTM ARRIVAL BUT HAVE CB IN RIC SBY AND WE WILL SEE
SHWRS OVERSPREAD THE AREA FROM WEST TO E AS THE FRONT MOVES TO THE
COAST BY THUR AM. HAVE MVFR CONDS MOST LOCATIONS OVERNIGHT BUT
COULD SEE IFR/LIFR VSBYS WHERE HEAVIER BANDS OF PRECIP PERSIST.
CONDITIONS SLOWLY CLEAR OUT ON THU WITH VFR/DRY CONDITIONS EXPECTED
TO BEGIN LATE THU AND CONTINUE THROUGH THE WEEKEND.
&&
.MARINE...
SCA CONTINUES THROUGH TNGT OVER THE BAY/SND (THROUGH ERY THU AFTN
OVER NRN COASTAL WATERS) IN ASSN WITH STRONG SE FLOW AHEAD OF COLD
FRONT NW OF THE WATERS. STRONGEST WINDS REMAIN JUST OFF THE WATER
SFC...HOWEVER THINKING IS WE SHOULD CONTINUE TO SEE GUSTS TO LOW END
SCA CRITERIA THROUGH THIS EVENING (ESP ELEVATED SITES). WINDS/SEAS
GRADUALLY DIMINISH OVERNIGHT INTO ERY THU MORNING AS THE GRADIENT
CONTINUES TO RELAX.
ANOTHER ROUND OF SCA WL LKLY BE NEEDED IN ASSN WITH NW WNDS (CAA)
THU NGT INTO ERLY SAT...AS HIGH PRES BUILDS INTO THE REGION FM THE
W. THE HIGH MOVES OFF THE MID ATLC/SE CST LATE SAT...WITH A BACKDOOR
FRONT DROPPING ACRS THE AREA LATE SUN/SUN NGT.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY/WEDNESDAY...
FOR WED 10/27...
RIC 88 (1919)...DOUBTFUL.
ORF 84 (1919)...THIS HAS BEEN BROKEN.
SBY 83 (1984)...DOUBTFUL.
ECG 83 (1939)...THIS HAS BEEN BROKEN.
RECORD HIGH MINIMUM TEMPERATURES FOR TODAY/WEDNESDAY...
FOR TODAY/WED 10/27...
RIC 66 (1977)...THIS LIKELY WILL BE BROKEN (UNLESS TEMPS FALL
PRIOR TO 1 AM EDT).
ORF 67 (1939)...THIS LIKELY WILL BE BROKEN (UNLESS TEMPS FALL
PRIOR TO 1 AM EDT).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ630>633-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...CY
MARINE...MAM
CLIMATE...AKQHazardous weather outlook, Oct 27, 12:41 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1241 PM EDT WED OCT 27 2010 NCZ012>017-030>032-102-VAZ087>089-091>098-100-281645- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX- SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 1241 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF A COLD FRONT BY EARLY EVENING...AND WILL AND CONTINUE OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MDZ021>025-VAZ048-049-060>086-090-099-281645- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY- ACCOMACK- 1241 PM EDT WED OCT 27 2010 ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ632-633-654-656-658-281645- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1241 PM EDT WED OCT 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ650-652-281645- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1241 PM EDT WED OCT 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ630-631-281645- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 1241 PM EDT WED OCT 27 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. BROWN
In the hours before
Special weather statement, Oct 27, 1:30 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EDT WED OCT 27 2010
VAZ049-061>063-069-071-271830-
CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN
VA-
130 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORM MOVING INTO CUMBERLAND COUNTY...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CUMBERLAND...OR ABOUT OVER
DILLWYN...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR OAK FOREST AT 135 PM EDT...ASHBY AT 140 PM EDT...LAKESIDE
VILLAGE AT 145 PM EDT...TAMWORTH AT 150 PM EDT...THREE SQUARE AT 155
PM EDT...IRWIN AT 200 PM EDT.
WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3763 7826 3768 7826 3793 7761 3770 7746
3742 7840 3743 7841
GINGRICHLocal storm report, Oct 27, 2:07 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
207 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TORNADO 5 N SKIPWITH 36.76N 78.49W
10/27/2010 F1 MECKLENBURG VA NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED A TORNADO NEAR THE
INTERSECTION OF SKIPWOOD RD AND NEW HOPE RD. THE EXACT
DAMAGE WIDTH/PATH INFORMATION WILL BE PASSED ALONG
SHORTLY. HOWEVER...STORM DAMAGE IN THE AREA WAS CONSISENT
WITH A LOW-END EF-1 TORNADO...WITH WINDS ESTIMATED AT 90
MPH. NUMEROUS TREES AND POWERLINES WERE KNOCKED
DOWN...AND SEVERAL TREE TOPS WERE TWISTED. MORE
INFORMATION FOUND FROM THE STORM SURVEY WILL BE MADE
AVAILABLE BY THIS EVENING.
&&
MONTEFUSCOSpecial weather statement, Oct 27, 2:32 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT WED OCT 27 2010
VAZ062>064-071>073-271930-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-
232 PM EDT WED OCT 27 2010
...STRONG THUNDERSTORM MOVING THROUGH CENTRAL VIRGINIA...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OILVILLE...OR ABOUT 8 MILES EAST OF
GOOCHLAND...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR ELMONT AT 250 PM EDT...HANOVER AIRPORT AT 255 PM EDT...HANOVER
AT 300 PM EDT...CALNO AT 305 PM EDT...ETNA MILLS AT 310 PM EDT...
ENFIELD AT 315 PM EDT.
WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3774 7784 3773 7781 3775 7780 3793 7706
3768 7698 3758 7770 3759 7774 3761 7778
3761 7780
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:33 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 72 min |
| Oct 27, 2:49 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 56 min |
| Oct 27, 3:04 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 26 min |
| Oct 27, 3:45 AM EDT | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg | 60 min |
| Oct 27, 4:16 AM EDT | Special Weather Statement | AKQ | Dinwiddie | 59 min |
| Oct 27, 5:05 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg, Nottoway | 55 min |
| Oct 27, 8:08 AM EDT | Special Weather Statement | AKQ | Caroline | 52 min |
| Oct 27, 1:30 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland | 60 min |
| Oct 27, 2:32 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 58 min |
| Oct 27, 3:42 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Goochland, Powhatan | 48 min |
| Oct 27, 3:53 PM EDT | Tornado Warning | AKQ | Amelia, Cumberland, Powhatan | 37 min |
| Oct 27, 4:26 PM EDT | Tornado Warning | AKQ | Caroline | 36 min |
| Oct 27, 4:48 PM EDT | Tornado Warning | AKQ | Caroline, Essex, Westmoreland | 42 min |
| Oct 27, 4:53 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, New Kent, City of Richmond | 37 min |
| Oct 27, 5:17 PM EDT | Special Weather Statement | AKQ | Brunswick | 73 min |
| Oct 27, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 44 min |
| Oct 27, 5:31 PM EDT | Tornado Warning | AKQ | Essex, Hanover, King and Queen, King William, New Kent | 29 min |
| Oct 27, 5:38 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 32 min |
| Oct 27, 6:00 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond | 45 min |
| Oct 27, 6:06 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 39 min |
| Oct 27, 6:10 PM EDT | Special Marine Warning | AKQ | 110 min | |
| Oct 27, 6:45 PM EDT | Tornado Warning | AKQ | Lancaster, Northumberland | 15 min |
| Oct 27, 7:09 PM EDT | Tornado Warning | AKQ | Caroline | 21 min |
| Oct 27, 7:15 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville, Mecklenburg | 45 min |
| Oct 27, 7:18 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Powhatan, Prince Edward | 57 min |
| Oct 27, 7:30 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 45 min |
| Oct 27, 7:34 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico, Louisa, Powhatan | 41 min |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.